Ozempic is a medication that was intended to treat type 2 diabetes, but it has also turned out to be a boon to the overweight or obese as it promotes rapid weight loss.
The medication works by slowing down how fast food travels through the digestive tract, which can make you feel fuller for longer and reduce how much food you consume. This can result in weight loss due to reduced appetite and increased satiety. It also affects gut bacteria, which can help with weight loss. GLP-1, the key hormone involved, slows down how fast the stomach empties food and blocks a hormone that causes the liver to release sugar. Trials of this class of medication have shown it can help users shed 10% the o 15% of their total body weight and this news has started a frenzy among those who have been unsuccessful lifetime dieters.
But it has also led to “Ozempic finger, face and butt” as a side effect. And some people are worried. Semaglutide users are now dealing with shrinking body parts, and that leads to unforeseen consequences, all due to sagging skin from the rapid weight loss.
“While the term ‘Ozempic Butt’ may be new, the concept of being left with sagging skin after rapidly losing a large amount of weight is not,” says Jana Abelovska, superintendent pharmacist at Click Pharmacy.
Abelovska isn’t’ surprised that many people are experiencing this side effect when using Ozempic and Wegovy injections, as the drug can cause rapid weight loss, particularly, she says, if you’ve just started using it.
The New York Post reports a curious sidebar on the subject: jewelers have never had such a good summer, as the shrinking fingers and wrists are driving people to resize their rings and bracelets. They reported a 150% increase in customers coming to stores to size-down their rings and bracelets since last year.
“Usually the summer is a very quiet time for jewelers, but this year we are seeing a huge influx of jewelry repairs due to clients losing weight,” Melanie Fitzpatrick, co-founder of jewelry brand LeMel.
Resizing jewelry is not the only expense to add to the already costly price of the weight-loss drugs, as people are resorting to expensive fixes like cosmetic surgery to deal with the dreaded sagging “Ozempic body” and “Ozempic face”.
While these are cosmetic side effects, some of the others are medical and therefore not so negligible; they may affect your daily lifestyle. They include nausea, constipation, diarrhea, and hair loss. Semaglutide users have taken to social media platforms to share their grievances about the medication.
“What this illustrates is any medication, even when used appropriately, may have other changes or side effects that need to be monitored by the patient and the doctor,” New York-based Gastroenterologist Eric Goldstein previously told Insider.